Alert archive / Utah / Flash Flood Warnings in 2003
Flash Flood Warning 51, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 2, 2003, 2:47 PM MDT for Kane County, Utah. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 2:47 PM MDT (20:47 UTC)
- Expired
- Sep 2, 2003, 3:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 37 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 022050 FFWSLC UTC025-022145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 247 PM MDT TUE SEP 2 2003 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL KANE COUNTY IN UTAH * UNTIL 345 PM MDT * AT 239 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN JUST WEST OF GLENDALE...OR ABOUT 19 MILES NORTH OF KANAB...MOVING EAST AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... OVER RURAL WESTERN KANE COUNTY AT 300 PM MDT EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. MUDDY CREEK AT CARMEL WILL SEE SIGNIFICANT RISES AND IS LIKELY TO FLOOD OUT OF ITS BANKS NEAR THE TOWN OF MOUNT CARMEL. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3744 11265 3723 11274 3717 11255 3742 11233
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:47 AM MDT, 5 hours earlier.
Area forecast discussion, Sep 2, 9:47 AM MDT, 5 hours before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 947 AM MDT TUE SEP 2 2003 .SYNOPSIS...A WEAKENING UPPER LEVEL TROUGH WILL MOVE OVER NORTHERN UTAH TODAY WITH A MOIST AND UNSTABLE AIRMASS. HIGH PRESSURE WILL REBUILD ON WEDNESDAY BRINGING SOME DRYING. THE HIGH WILL SHIFT EAST THURSDAY ALLOWING MOISTURE TO MOVE BACK UP FROM THE SOUTH. .DISCUSSION...UPPER LEVEL LOW NEAR BURLEY ID FORECAST TO DRIFT SOUTHEAST ACROSS THE NORTHERN PORTIONS OF UTAH TODAY. THE THERMAL DYNAMICS ARE NOT ALL THAT GREAT BUT THERE IS VORTICITY ADVECTION AND A LITTLE JET DYNAMICS ASSOCIATED WITH THIS FEATURE. SOME CLEARING OCCURRING OVER NORTHWEST UTAH THIS MORNING BUT SHOULD FILL IN AGAIN WITH SHOWERS AND THUNDERSTORMS THIS AFTERNOON. CURRENT PACKAGE HANDLES THIS WELL. IN SOUTHERN UTAH THERE APPEARS TO BE SOMEWHAT OF A DEFORMATION ZONE WHICH INITIATED THE THUNDERSTORMS NEAR LAS VEGAS THIS MORNING. HOW MUCH CLOUD COVER WILL KEEP BEING GENERATED UNDER THIS AREA IS A TOUGH QUESTION. SOME AREAS ARE MOSTLY CLOUDY NOW BUT COULD SEE A PERIOD OF SUNSHINE AROUND MIDDAY SO WILL LET THE PARTLY CLOUDY FORECASTS RIDE AT THIS TIME. AGAIN CURRENT FORECAST HARD TO IMPROVE UPON. SLC 42- CDC 443 STRUTHWOLF .SLC...NONE.
Hazardous weather outlook, Sep 2, 8:00 AM MDT, 6 hours 47 minutes before
IDZ024-025-UTZ001>021-WYZ021-031300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 800 AM MDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:52 PM MDT | Flash Flood Warning | SLC | Kane | 113 min |
| Sep 2, 5:15 PM MDT | Flash Flood Warning | SLC | Washington | 60 min |
Nearby
Flash Flood Warnings in Utah, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.